Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


toxicity of HIV meds vs. others
Mar 16, 2011

Hello!

We hear so much about how toxic HIV meds may be. Are they really any more toxic than other meds, such as Lipitor, depression meds, etc?

This is a follow-up to the question asked here http://www.thebody.com/Forums/AIDS/SideEffects/Q213812.html, for which you gave an excellent answer but did not answer this little bit. Thanks in advance for your insights!

Response from Dr. Henry

The HIV regimens now recommended in the US have a low overall severe toxicity rate that I would judge to be similar to other widely used drugs (such as the Lipitor or depressions drugs you cite). I would guess that 80-90% of patients tolerate the first line regimens well with a low/very acceptable rate of toxicity. Monitoring for toxicity and switching if a problem is detected/encountered is routine practice so that most patients by 6-12 months on treatment are on a regimen they are satisfied with. KH



Previous
HIV and Osteoporosis
Next
Itching all over for last 5 months, scratches causes sores

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement